Anonymous
Anonymous asked in Science & MathematicsMedicine · 1 month ago

can someone explain what happened to my friend ?

She overdosed on Niacin 500mg sustained release the vitamin you can buy from local drugstore took about 2grams worth within 24 hours, she was trying to harm herself. the next day her mom took her to the hospital after she was really dizzy and throwing up . She had elevated liver enzymes and renal failure. Was in the ICU for 5 days . How can niacin do this I ve looked it up and all it states is flushing nothing else that happened to my friend ?

4 Answers

Relevance
  • Pearl
    Lv 7
    1 month ago

    she probably took too much niacin

    • Login to reply the answers
  • 1 month ago

    From a report on a patient with niacin OD "Lab tests showed that his body fluids were too acidic, liver was in danger of failure, and blood sugar was unusually high. His urine contained alarming levels of chemicals called ketones."  Niacin overdose (google just that--there are plenty of links); symptoms include:Niacin overdose signs and symptoms include:

        Severe skin flushing combined with dizziness

        Rapid heartbeat

        Itching

        Nausea and vomiting

        Abdominal pain

        Diarrhea

    • Login to reply the answers
  • Anonymous
    1 month ago

    Too much of anything can kill you, even water.  What happened to her?  She was stupid.

    • Login to reply the answers
  • Anonymous
    1 month ago

    She passed away by touching a sharp cactus that can kill you easily!!Sorry this occured

    • Login to reply the answers
Still have questions? Get your answers by asking now.